Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 180, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2007, 6:20 PM CDT for Lyon County, Sioux County, Iowa. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 6:20 PM CDT (23:20 UTC)
- Expired
- Jul 26, 2007, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Lyon County, IA, Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 66 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:20 PM CDT | HAIL 0.88 | 6 E Doon, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 262320 SVRFSD IAC119-167-262345- /O.NEW.KFSD.SV.W.0180.070726T2320Z-070726T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 620 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL AND SOUTHEAST LYON COUNTY IN NORTHWEST IOWA NORTHEASTERN SIOUX COUNTY IN NORTHWEST IOWA * UNTIL 645 PM CDT * AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF HULL...OR ABOUT 12 MILES SOUTH OF ROCK RAPIDS...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HULL AROUND 625 PM CDT... BOYDEN AROUND 640 PM CDT... MATLOCK AROUND 645 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4332 9611 4322 9624 4310 9602 4323 9586 $$ MJF
2 follow-up statements
000 WWUS53 KFSD 262334 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 633 PM CDT THU JUL 26 2007 IAC119-167-262345- /O.CON.KFSD.SV.W.0180.000000T0000Z-070726T2345Z/ LYON IA-SIOUX IA- 633 PM CDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHEASTERN SIOUX AND SOUTH CENTRAL AND SOUTHEAST LYON COUNTIES... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF BOYDEN...OR ABOUT 14 MILES SOUTHEAST OF ROCK RAPIDS...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOYDEN AROUND 640 PM CDT... MATLOCK AROUND 645 PM CDT... HAIL UP TO THE SIZE OF NICKELS WAS REPORTED 6 MILES EAST OF DOON IN SOUTHERN LYON COUNTY AT 620 PM. LAT...LON 4332 9611 4322 9624 4310 9602 4323 9586 $$ MJF
000 WWUS53 KFSD 262344 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 644 PM CDT THU JUL 26 2007 IAC119-167-262354- /O.EXP.KFSD.SV.W.0180.000000T0000Z-070726T2345Z/ LYON IA-SIOUX IA- 644 PM CDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX AND SOUTH CENTRAL AND SOUTHEAST LYON COUNTIES EXPIRES AT 645 PM CDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 4332 9611 4322 9624 4310 9602 4323 9586 $$ MJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:35 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 26, 3:35 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT WED JUL 26 2007
.DISCUSSION...
SHRTWV SPINNING ITS WAY SWWD OVER AREA IS LIKELY TO TRIGGER SOME
MORE SPOTTY CONVECTION...THO DOUBT THE STG STORMS OF THE LATE EVE
WILL REPEAT. AM BEING CAUTIOS ABOUT ENDING THEAT TOO SOON AND
EXTENDG MENTION TO THIS AFTN FOR A BIG CHINK OF SERN FCST AREA
INCLUDG FSD. TRAILING LOBE MAY COMBINE WITH HEATG TO PRODUCE...
WELL...TRAILING CONVECTION. NEVERTHELESS IR WILL BE ONLY A SLGT CHC
AND ALL MENTION WILL BE OUT BY THE START OF THE EVE.
HEAT ADVY SEEMS WARRENTED AGAIN AS WE HAVE BEEN CARRYING IT WITH
HIGH DEWPTS AGAIN TDA. FEEL LESS WARM H8 TEMPS AND SOME CLOUDS WITH
TRAILING LOBE OF VORT CENTER PRECLUDE EXTENDING IT FRTHR EWD.
HAVE PLAYED THU CDFNT...ASSOCD CONVECTION THREAT...AND TEMPS PRETTY
MUCH AS WE HAVE BEEN. MODEL HINT OF SLOWER MOVEMNT IS HARDLY
SURPRISING GIVEN LAGGING UPPER SUPPORT. THIS SYS HAS THE POTENTIAL
TO PROVIDE SOME HALF DECENT SHORT TERM DROUGHT RELIEF WITH TRAINING
PSBLY ALONG SLOW MOVG LINE. ERN PART OF FCST AREA WILL BE THE MAIN
TARGET AND HOPEFULLY THAT WILL INCLUDE HELP FOR FARMERS ARND HERE.
AM TEMPTED TO BRING UP POPS TO A MORE WDSPRD AND STGR LIKELY BUT
TIMING ISSUES STILL THERE.
NO CHANGE IN FRI THRU TUE FCST WITH DRY WX AND COOLOFF TO NEAR NRML
TEMPS FOLLOWED EVENTUALLY BY CREEPING HEAT RETURN...THO UPPER RIDGE
LOOKS LIKE IT WILL SET UP SHOP A LTL FRTHR S.
&&
.AVIATION...
MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. THE ONLY
EXCEPTION WILL BE SOME MVFR IN PATCHY SC AND LGT FOG PSBL BTWN 10Z
AND 14Z ALONG AND EAST OF THE JAMES RIVER VALLEY. HOWEVER...HIGHER
CLDS ASSCD WITH SLOWLY SSW MOVG VORT MAX PREVENTING NECESSARY
RADIATIONAL COOLING FOR ANYTHING WDSPRD THIS MRNG. ISOLD TSRA
COULD ALSO REDVLP WITH VORT MAX DURG DAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY FROM 11 AM TO 7 PM CDT TODAY FOR
SDZ038-050-052-053-057>059-063-064.
MN...NONE.
IA...NONE.
NE...NONE.
&&
WILLIAMS/RYRHOLMHazardous weather outlook, Jul 26, 10:33 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1033 AM CDT THU JUL 26 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1033 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A COLD FRONT WILL MOVE SOUTHEAST OVER THE AREA THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP NORTHWEST OF LINE FROM PICKSTOWN TO MADISON SOUTH DAKOTA TO MARSHALL MINNESOTA BY AFTERNOON...THEN MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. A FEW STORMS MAY PRODUCE WIND GUSTS TO 60 MPH AND NICKEL SIZE HAIL. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH RAINFALL RATES APPROACHING 2 INCHES AN HOUR IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 400 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:57 PM CDT | Severe Thunderstorm Warning | FSD | O'Brien, Osceola | 33 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.